Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

I have had some anal itching for a couple of

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 9987 Questions
Question
I have had some anal itching for a couple of weeks and this is not common for me. My stools are normal and I did eat some hot foods. Also a few weeks ago I was hiking and did use leaves to wipe. Yes I attempted to ensure ita wasn't poison ivy but did get some rays on my leg as well.

Can i use triamcinoline cream (rx) as I have it from bad case of poison ivy /oak? What other things can I try?
Posted Fri, 1 Dec 2017 in Digestion and Bowels
 
 
Answered by Dr. Michelle Gibson James 43 minutes later
Brief Answer:
can try the topical steroid, oral antihistamine

Detailed Answer:
HI, thanks for using healthcare magic

Yes, you can use the triamcinolone or any other steroid cream to see if it would help. It is important to remember that steroid creams should be applied sparingly to the affected area, use in small amounts twice daily.
Using at least 3 days of oral antihistamines may also help as well eg benadryl, claritine, zyrtec

If there is no improvement another possibility is intestinal parasites/worms, these often cause anal itching as well.

In some cases the medication for treating intestinal infections eg albendazole , can be found over the counter.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor